MAUDE Adverse Event Report: MIO¿; INSET II 46/6 PCC PINK

MIO¿; INSET II 46/6 PCC PINK
Lot Number 5265258
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(4).Event occurred in the united states.The patient reported that every time she pushed her infusion set to go in her stomach, it was curving and was not giving her insulin.Moreover, her pump did not alarm for insulin flow blocked.Further, as she experienced high blood glucose levels, so she was treated with manual injections and removed her pump.It was stated that the site location was her abdomen and when she pulled off the site, she noticed a bent cannula.The infusion set had been in use for one day.Subsequently, on (b)(6) 2019, before 12:00 pm, she was hospitalized with blood glucose level of 600 mg/dl and diabetic ketoacidosis.During hospitalization, she received insulin drip via intravenous route.Reportedly, the patient had enough subcutaneous tissue where the set was inserted and had issues with spots of hardened tissues at the site.The patient stayed at the hospital till (b)(6) 2019.At the time of this report ((b)(6) 2019), her blood glucose level was 441 mg/ dl.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.
 
Event or Problem Description
On 13-nov-2019: follow up information was submitted because result of complaint investigation of the returned used device (1 set) showed that the soft cannula was found to be bent (at the tip) and the pcc connector needle was clogged (by insulin).Based on the result: method, result and conclusion codes were updated.Unomedical reference number (b)(4).Event occurred in the united states.The patient reported that every time she pushed her infusion set to go in her stomach, it was curving and was not giving her insulin.Moreover, her pump did not alarm for insulin flow blocked.Further, as she experienced high blood glucose levels, so she was treated with manual injections and removed her pump.It was stated that the site location was her abdomen and when she pulled off the site, she noticed a bent cannula.The infusion set had been in use for one day.Subsequently, on (b)(6) 2019, before 12:00 pm, she was hospitalized with blood glucose level of 600 mg/dl and diabetic ketoacidosis.During hospitalization, she received insulin drip via intravenous route.Reportedly, the patient had enough subcutaneous tissue where the set was inserted and had issues with spots of hardened tissues at the site.The patient stayed at the hospital till (b)(6) 2019.At the time of this report (04-sep-2019), her blood glucose level was 441 mg/ dl.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.

Brand Name
MIO¿
Common Device Name
INSET II 46/6 PCC PINK
MDR Report Key9114536
Report Number3003442380-2019-01818
Device Sequence Number14363248
Product Code FPA
UDI-Device Identifier05705244007376
UDI-Public05705244007376
Combination Product (Y/N)N
PMA/510(K) Number
K160648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date02/01/2022
Device Lot Number5265258
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/13/2019
Patient Sequence Number1